MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3737C174TU
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Ulcer (2274); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B5; additional information received; it was noted the findings from the cta taken approx.1.5 months post the index procedure ((b)(6) 2020), represent the first post-operative ct scan following the urgent tevar performed on this patient for a type b dissection.The type ib endoleak was expected.The distal valiant navion stent graft ((b)(6)) was placed into dissected aorta.Due to the acute dissection, the physician avoided aggressive balloon dilation after stent deployment.There was no calcification or significant tortuosity.The intervention was performed to prevent retrograde filling into the aneurysm sac.On ((b)(6) 2020) approx.2 months post index procedure, it was noted that the physician requested a follow-up ct scan in three months considering a distal extension with a balloon if the issue persisted.However, the proximal aneurysm sac showed thrombosis.A repeat cta taken approx.34 months, post index procedure ((b)(6) 2023), revealed a type a imh of the ascending aorta.The patient was taken to the or 5 days later ((b)(6) 2023).One of the uncovered proximal barbs of the proximal valiant navion stent graft ((b)(6)) had caused an ulceration and the imh.With the arch open, the barb was cut with heavy wire cutters and the aorta was re paired internally, followed by a hemiarch replacement.The distal endoleak in question resolved, and the aneurysm sac in the descending aorta regressed.The bare stent eroded into the ascending aorta and caused the imh.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Valiant navion stent grafts were implanted during endovascular treatment of a thoracic aortic dissection.Valiant stent graft (vnmf3737c174tu) was implanted in zones 1 and 2, while (vnmc3731c207tu) was implanted in zones 4 and 5.No device deficiencies were observed.It was reported 46 days post index procedure, that follow up ct scan with and without contrast revealed a type ib endoleak.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
This is a system report.The section d information is for the primary device, which was in use with the following: brand name valiant navion; product id vnmc3731c207tu (serial: (b)(6) ); product type: 0180-aortic stent graft; implant date (b)(6) 2020; explant date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19750057
Report Number9612164-2024-03254
Device Sequence Number6532835
Product Code MIH
UDI-Device Identifier00763000100681
UDI-Public00763000100681
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberVNMF3737C174TU
Device Catalogue NumberVNMF3737C174TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight85 KG